Alert archive / Nebraska / Frost Advisories in 2011

Frost Advisory 4, NWS Hastings, NE

September 22, 20117 counties in Nebraska

NWS Hastings, NE issued this frost advisory at Sep 22, 2011, 2:56 PM CDT for 7 counties in Nebraska. It took effect at Sep 23, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2011, 2:56 PM CDT (19:56 UTC)
In effect from
Sep 23, 2011, 4:00 AM CDT
Expired
Sep 23, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Hastings, NE

Counties Greeley County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WWUS73 KGID 221956
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
256 PM CDT THU SEP 22 2011

NEZ039>041-046>049-230400-
/O.NEW.KGID.FR.Y.0004.110923T0900Z-110923T1300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA
256 PM CDT THU SEP 22 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES WILL DROP TO THE MIDDLE 30S LATE TONIGHT AND REMAIN
  COLD INTO EARLY FRIDAY MORNING.

* THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL LEAD TO
  AREAS OF FROST. TENDER VEGETATION SHOULD BE COVERED TO PROTECT
  IT FROM THE COLD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
308 
WWUS73 KGID 230341
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT THU SEP 22 2011

NEZ039>041-046>049-231300-
/O.CON.KGID.FR.Y.0004.110923T0900Z-110923T1300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA
1041 PM CDT THU SEP 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES WILL DROP TO THE MID 30S LATE TONIGHT AND REMAIN 
  COLD INTO EARLY FRIDAY MORNING.

* THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL LEAD TO 
  AREAS OF FROST. TENDER VEGETATION SHOULD BE COVERED TO PROTECT 
  IT FROM THE COLD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HEINLEIN
848 
WWUS73 KGID 230916
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
416 AM CDT FRI SEP 23 2011

NEZ039>041-046>049-231300-
/O.CON.KGID.FR.Y.0004.000000T0000Z-110923T1300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA
416 AM CDT FRI SEP 23 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
 
* TEMPERATURES WILL BOTTOM OUT IN MID 30S EARLY THIS MORNING.

* THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL LEAD TO
  AREAS OF FROST...ESPECIALLY IN LOW LYING AREAS. TENDER VEGETATION
  SHOULD BE COVERED TO PROTECT IT FROM THE COLD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WESELY
604 
WWUS73 KGID 231257
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
757 AM CDT FRI SEP 23 2011

NEZ039>041-046>049-231400-
/O.EXP.KGID.FR.Y.0004.000000T0000Z-110923T1300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA
757 AM CDT FRI SEP 23 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO RISE THIS MORNING...SO THE FROST
ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

ADO

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Sep 22, 2:53 PM CDT, 3 minutes earlier.

Area forecast discussion, Sep 22, 2:53 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
253 PM CDT THU SEP 22 2011

.DISCUSSION...THE PATTERN ALOFT SHOWED UPPER RIDGING OVER THE
INTERMOUNTAIN WEST WHILE AN UPPER TROUGH EXTENDED FM ONTARIO SOUTH
THROUGH THE UPPER MIDWEST.  OUR REGION WILL BE MORE SO UNDER THE
INFLUENCE OF THE COOLER AIRMASS ASSOCIATED WITH THE UPPER LOW FOR
SEVERAL DAYS BEFORE THE SYSTEM DEPARTS AND HEIGHTS RISE AS THE UPPER
RIDGE BUILDS IN ABOUT MID WEEK OF NEXT WEEK.

CONDITIONS LOOK TO REMAIN MAINLY DRY THROUGH THE NEXT SEVEN DAYS SO
THE FOCUS OF THE FORECAST CENTERS AROUND TEMPERATURES.  A 1020MB
SURFACE HIGH PRESSURE SYSTEM WILL SETTLE INTO NORTH
CENTRAL/NORTHEAST NEBRASKA OVERNIGHT...AND SFC DPS ARE PROGGED IN
THE LOW 30S ACROSS OUR NORTHERN CWA IN THE DRY AIRMASS.  MODEL
GUIDANCE HAS NOT BEEN HANDLING LOW TEMPS WELL LATELY AND TEMPS WERE
ABOUT A CATEGORY COOLER THIS MORNING THAN GUIDANCE SUGGESTED YESTERDAY.
WILL UNDERCUT GUIDANCE FOR LOWS TONIGHT WITH TEMPS DROPPING TO THE
LOW/MID 30S IN OUR NORTHERN COUNTIES AND THESE COLD TEMPERATURES
WILL BE CONDUCIVE TO THE FORMATION OF FROST WITH LIGHT WINDS/CLEAR
SKIES LEADING TO GOOD RADIATIONAL CONDITIONS. A FROST ADVISORY WILL
BE ISSUED FOR LOCATIONS NORTH OF A LINE FROM LOUP CITY TO OSCEOLA
NEBRASKA FROM LATE TONIGHT INTO FRIDAY MORNING.

THE SURFACE RIDGE AXIS SHIFTS TO THE EAST ON FRIDAY AND THE CENTRAL
PLAINS WILL BE SITUATED IN BETWEEN THE UPPER RIDGE OVER THE ROCKIES
AND THE UPPER LOW ACROSS THE OHIO VALLEY REGION.  TEMPS MODERATE
JUST A FEW DEGREES FRIDAY INTO SATURDAY...WITH HIGHS RETURNING TO
THE LOW/MID 70S...OR EDGING CLOSER TOWARD SEASONAL NORMALS.  THE
UPPER LOW CENTER RETROGRADES LATE SATURDAY FM SOUTHERN LAKE MICHIGAN
WEST TO EASTERN IOWA ON SUNDAY WHICH BRINGS COOLER AIR
WESTWARD...OR BACK ONTO THE CENTRAL PLAINS. THIS WILL RESULT IN
TEMPS DROPPING BACK TO AROUND 70 DEGREES FOR HIGHS FOR A COUPLE OF
DAYS. TEMPS MODERATE THEREAFTER...CLOSER TO SEASONAL NORMALS IN
THE MID 70S AND THEN ABOVE INTO THE UPPER 70S BY DAY SEVEN AS THE LOW
DEPARTS AND THE UPPER RIDGE BUILDS IN.

REGARDING LOW TEMPS...TONIGHT STILL LOOKS LIKE THE COOLEST OF THE
NEXT SEVEN DAYS WITH READINGS IN THE 30S TO LOWER 40S N/S...WITH LOW
TEMPS EXPECTED TO MAINLY AVERAGE IN THE 40S TO LOW 50S THEREAFTER.

&&

.AVIATION...18Z TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF
PERIOD. WINDS WILL BE LIGHT AND VARIABLE UNDER THE INFLUENCE OF A
SURFACE RIDGE. CLOUD COVER WILL BE VERY LIMITED WITH JUST A FEW
MID CLOUDS POSSIBLE THIS AFTN AND A FEW HIGH CLOUDS TONIGHT AND
FRIDAY MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FROST ADVISORY FROM 4 AM TO 8 AM CDT FRIDAY FOR NEZ039>041-
     046>049.

KS...NONE.

&&
Hazardous weather outlook, Sep 22, 3:18 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
318 AM CDT THU SEP 22 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
318 AM CDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

Nearby

Frost Advisories in Nebraska, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.